Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 32, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 10, 2013, 7:50 PM EST for Forsyth County, Fulton County, Georgia. It took effect at Feb 11, 2013, 11:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 7:50 PM EST (00:50 UTC)
- In effect from
- Feb 11, 2013, 11:00 AM EST
- Expired
- Feb 11, 2013, 5:02 AM EST
- In force
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.18 ft at Feb 11, 2013, 6:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
971 WGUS42 KFFC 110050 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 PM EST SUN FEB 10 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .EXPECTED HEAVY RAINFALL WILL CAUSE SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-121-111450- /O.NEW.KFFC.FL.W.0032.130211T1600Z-130213T1500Z/ /APHG1.1.ER.130211T1600Z.130212T0600Z.130213T0900Z.NO/ 750 PM EST SUN FEB 10 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR ALPHARETTA * FROM MONDAY MORNING UNTIL WEDNESDAY MORNING. * AT 730 PM SUNDAY THE STAGE WAS 2.7 FEET...AND RISING. * MINOR FLOODING IS FORECAST TO DEVELOP. * FLOOD STAGE IS 7 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MONDAY MORNING AND THEN CONTINUE TO RISE...REACHING NEAR 8 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * AT 6 FEET...BANKFULL CONDITIONS ARE REACHED ALONG THE CREEK FROM CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. SOME LOW LYING SPOTS ALONG THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD WITH A FEW INCHES OF WATER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD. WATER WILL BEGIN TO ENTER LOW PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD. AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN ALONG THE CREEK FROM CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EXPAND IN PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT OF WATER... ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD. AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY WILL EXPERIENCE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. FURTHER PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
1 follow-up statement
597 WGUS82 KFFC 111002 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 AM EST MON FEB 11 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-111032- /O.CAN.KFFC.FL.W.0032.000000T0000Z-130213T1500Z/ /APHG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 502 AM EST MON FEB 11 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR ALPHARETTA * AT 4 AM MONDAY THE STAGE WAS 5.8 FEET...AND STEADY. * FLOOD STAGE IS 7.0 FEET. * BIG CREEK IS EXPECTED TO BEGIN FALLING AND NO LONGER EXPECTED TO REACH FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 7:03 PM EST, 47 minutes earlier.
Area forecast discussion, Feb 10, 7:03 PM EST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 703 PM EST SUN FEB 10 2013 .PREV DISCUSSION... SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... /ISSUED 247 PM EST SUN FEB 10 2013/ OF COURSE THE MAIN CONCERN OF THE SHORT TERM IS THE HEAVY RAIN THAT WILL BE MOVING IN THIS AFTERNOON AND EVENING. A SECONDARY CONCERN IS POTENTIAL FOR STRONG STORMS. FOR DAYS NOW GUIDANCE HAS BEEN POINTING TO THE CUTOFF LOW IN THE UPPER MIDWEST MOVING TOWARD THE GREAT LAKES...WITH A TRAILING COLD FRONT DRAGGING ACROSS THE MID-SOUTH AND INTO THE SOUTHEAST OVERNIGHT TONIGHT. UPPER RIDGING ACROSS THE CARIBBEAN WITH THE TROUGHINESS OVER THE CENTRAL PORTION OF THE COUNTRY HAS LED TO DEEP SOUTHWEST FLOW ALOFT WITH STRONG 50-60KT LOW LEVEL JET MOVING ACROSS THE AREA. MOISTURE WILL INCREASE SIGNIFICANTLY THIS AFTERNOON WITH PW VALUES RANGING FROM 1.4 /NAM/ TO 1.6 /GFS/. EITHER VALUE IS ABOVE THE 99TH PERCENTILE BASED ON CLIMATOLOGICAL PW VALUES WITH 1.6 BEING ABOVE THE MAX CLIMATOLOGICAL PW. WITH THESE PW VALUES...RAIN RATES COULD BE ANOMALOUSLY HIGH AND MODEL QPFS MIGHT NOT BE ABLE TO CAPTURE WHAT IS GOING ON. SOME OBSERVATIONS FROM THE LOWER SOUTH HAVE INDICATED RATES OF 0.5-1 INCH PER HOUR IN THE MORE CONVECTIVE CELLS. WITH THIS...AM DEFINITELY CONCERNED ABOUT FLOOD/FLASH FLOOD POTENTIAL... ESPECIALLY WITH THE MAIN SURGE OF PRECIP MOVING IN FROM 00-06Z TONIGHT ACROSS NORTH GEORGIA. GFS QPF IS ON THE HIGH SIDE /ALMOST 3 INCHES/ BUT GFS ALSO HAS A LOW PV ANOMALY /AND CONVECTIVE FEEDBACK/ CONTRIBUTING TO ITS HIGHER QPF...AS IS TYPICAL. THAT SAID...EVEN THE SREF HAS WIDESPREAD 0.75-1 INCH FROM 00-06Z TONIGHT. BY THE NATURE OF ENSEMBLE GUIDANCE...SREF IS TYPICALLY LOWER THAN DETERMINISTIC GUIDANCE SO THIS IS A BIT CONCERNING. 12Z ECMWF HAS ALSO SLOWED DOWN TIMING FROM ITS PREVIOUS RUNS. HAVE INCREASED AND SLOWED DOWN HPC QPF VALUES BUT DO NOT HAVE A GREAT HANDLE ON WHAT MIGHT HAPPEN. WE CONTINUE TO ADVERTISE WIDESPREAD 2-4 INCHES OVERNIGHT TONIGHT BUT RESIDENTS ACROSS NORTH GEORGIA SHOULD REMAIN ALERT IN CASE HIGHER AMOUNTS ARE OBSERVED. SEE HYDROLOGY SECTION BELOW FOR MORE ON IMPACTS. AS FOR THUNDER POTENTIAL...MUCAPE VALUES ON ALL MODELS REMAIN GENERALLY BELOW 800 J/KG...WITH THE GFS LOWEST AND NAM HIGHEST AS USUAL. THAT SAID HOWEVER...SEEING QUITE A BIT OF LIGHTNING OUT IN MISSISSIPPI AND ALABAMA SO WENT AHEAD AND KEPT SLIGHT CHANCE THUNDER IN MOST OF THE GRIDS THIS EVENING AND OVERNIGHT. WITH THE LOW LEVEL JET SETTING UP FOR OVERNIGHT...THE AMOUNT OF SHEAR MOVING INTO THE AREA INCREASES ESPECIALLY ACROSS WEST CENTRAL GEORGIA AS THE FRONT APPROACHES. TIMING OF THE FRONT IS GENERALLY AFTER MIDNIGHT TO MOVE INTO GEORGIA...AND WITH BEST STRONG TO POTENTIAL SEVERE WEATHER THREAT LINING UP WITH THE FRONT THIS WARRANTS KEEPING THUNDER IN OVERNIGHT. SPC SLIGHT RISK FOR DAY1 GOES RIGHT UP TO THE BORDER WITH ONLY MINIMAL SEVERE PROBS PUSHING INTO WEST CENTRAL GEORGIA. USED A NAM/GFS BLEND TO CALCULATE EXPERIMENTAL SHERB /SEVERE HAZARDS IN ENVIRONMENTS WITH REDUCED BUOYANCY - DEVELOPED LIKE STP WITH VALUES GREATER THAN 1 MEANING HIGH SHEAR-LOW CAPE SEVERE WEATHER POSSIBLE/ PARAMETER AND AFTER 00Z DO SEE AN AREA OF GREATER THAN 1 NOSING INTO WEST CENTRAL GEORGIA WITH VALUES HOVERING NEAR 1 THROUGH 06Z ESPECIALLY ACROSS CENTRAL GEORGIA. THAT SAID...DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER BUT CANNOT RULE OUT A DAMAGING WIND GUST OR TWO. OTHER CONCERN WOULD BE DUE TO THE VERY STRONG LOW LEVEL JET...50-60KT AT 925MB...COULD STILL SEE STRONG GUSTS COMING DOWN WITH THE RAIN EVEN WITHOUT THUNDER OR OTHERWISE CONVECTIVE WEATHER. CURRENT WIND/WIND GUSTS GRIDS NOT ENOUGH FOR WIND ADVISORY CRITERIA BUT THESE MAY BE TOO LOW DEPENDING ON HOW MUCH OF THE JET ABOVE IS ABLE TO PENETRATE TO THE SURFACE. TDP LONG TERM /TUESDAY THROUGH SUNDAY/... /ISSUED 247 PM EST SUN FEB 10 2013/ A SERIES OF DISTURBANCES WILL BRING A COUPLE OF CHANCES FOR HEAVY RAIN TO MAINLY CENTRAL GA TUESDAY THROUGH WEDNESDAY. AT THIS TIME... BOTH GFS AND ECMWF SEEM TO BE TARGETING MAINLY CENTRAL GA WITH THE HEAVIEST RAINFALL AMOUNTS... WHERE MODEL GUIDANCE AND HPC ARE INDICATING 2-4 INCHES ARE POSSIBLE OVER THIS TIME PERIOD. ALTHOUGH CENTRAL GA SEEMS TO BE TAKING THE HEAVIES RAINFALL AMOUNTS... ITS IMPORTANT TO NOTE THAT ANY ADDITIONAL RAINFALL OVER NORTH GA WILL JUST ADD TO ANY ON-GOING FLOOD PROBLEMS THERE. THESE RAINFALL AMOUNTS OVER CENTRAL GA COULD ALSO RESULT IN SOME MINOR FLOOD PROBLEMS THERE... AND TYPICAL FLOOD PRONE AREAS SHOULD BE CLOSELY MONITORED. THURSDAY STILL LOOKS DRY...THEN BOTH GFS AND ECMWF SHOW A COUPLE OF FAST MOVING DISTURBANCES BRINGING A SLIGHT CHANCE OF LIGHT RAIN OR SNOW TO THE FAR NORTHERN COUNTIES EARLY SATURDAY MORNING AND AGAIN EARLY SUNDAY MORNING. AT THIS TIME... STILL MUCH UNCERTAINTY ON AVAILABLE MOISTURE... SO LITTLE TO NO ACCUMULATIONS ARE EXPECTED... BUT WILL BARE WATCHING. 39 HYDROLOGY... /ISSUED 247 PM EST SUN FEB 10 2013/ STILL EXPECTING AROUND 2-4 INCHES OF STORM TOTAL PRECIP ACROSS MUCH OF NORTH GA TONIGHT... WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THESE AMOUNTS OVER ALREADY MOIST SOIL CONDITIONS WILL LIKELY CAUSE FLOOD PROBLEMS...WITH TYPICAL CREEKS AND STREAMS ACROSS NORTH GA GOING INTO FLOOD OVERNIGHT... WITH ADDITIONAL WATERWAYS EXPERIENCING A SLOWER RISE BUT STILL REACHING FLOOD STAGE ON MONDAY. FLASHY AREAS IN NORTH AND NORTHWEST GEORGIA...SPECIFICALLY LOOKOUT CREEK AND WEST CHICKAMAUGA CREEK...WILL LIKELY NEED WARNINGS TONIGHT. BIG CREEK AT ALPHARETTA IS FORECAST TO GO INTO FLOOD ON MONDAY. AS THE HEAVIEST RAIN SHIFTS SOUTH DURING THE DAY ON MONDAY... SHOULD START TO SEE RISES ON OTHER CREEKS. HAVE LEFT THE FLASH FLOOD WATCH IN EFFECT FROM 7 PM THIS EVENING THROUGH 1 PM MONDAY WHEN THE HEAVIEST RAINS ARE EXPECTED. && .AVIATION... 00Z UPDATE... LINE OF STRONGER SHOWERS MOVING THROUGH ATL AREA. TS IS VERY ISOLATED BUT WITH TS IN THE ATL AREA HAVING BEEN REPORTING DID INCLUDE THIS WITH THE STRONGER LINE OF SHOWERS. CHANCE OF TS SHOULD DIMINISH BEHIND THIS LINE. WINDS WITH THE LINE WILL LIKELY BRIEFLY SHIFT FROM THE EAST SIDE TO NW BUT SHOULD LAST FOR NO MORE THAN ONE HOUR. ONCE THIS LINE COMES THROUGH WILL SEE RA CONTINUE THROUGH THE MORNING WITH CIGS DECREASING TO IFR OVERNIGHT. LARGE UNCERTAINTY IN THE VSBY FORECAST...ESPECIALLY THROUGH ABOUT 15Z TOMORROW. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON CIGS. LOW CONFIDENCE ON VSBYS. MEDIUM CONFIDENCE ON TIMING OF WIND SHIFT. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 63 43 55 / 100 90 30 60 ATLANTA 55 64 45 55 / 100 90 50 80 BLAIRSVILLE 47 61 37 55 / 100 50 20 50 CARTERSVILLE 53 62 41 58 / 100 60 30 60 COLUMBUS 63 67 49 58 / 100 100 70 90 GAINESVILLE 50 64 43 54 / 100 70 30 60 MACON 59 68 48 58 / 100 100 70 90 ROME 50 62 40 58 / 100 40 30 60 PEACHTREE CITY 58 64 42 54 / 100 100 60 80 VIDALIA 58 72 52 60 / 50 80 70 80 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...ROCKDALE... SOUTH FULTON...TOWNS...UNION...WALKER...WALTON...WHITE... WHITFIELD. && SHORT TERM...TDP/11 LONG TERM....39 AVIATION...11
Hazardous weather outlook, Feb 10, 5:20 AM EST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 AM EST SUN FEB 10 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 520 AM EST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... .WEATHER HAZARDS EXPECTED... FLASH FLOODING POSSIBLE ACROSS NORTH GEORGIA TONIGHT. ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA TONIGHT. .DISCUSSION... A WARM FRONT MOVING NORTH AHEAD OF A COLD FRONT WILL BRING A PERIOD OF MODERATE TO HEAVY RAIN ACROSS NORTH GEORGIA...MAINLY TONIGHT. 2 TO 3 INCHES OF RAIN CAN BE EXPECTED AND FLASH FLOODING IS POSSIBLE. ALSO ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH AND CENTRAL GEORGIA DUE TO STRONG WIND SHEAR AND WEAK INSTABILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS THE AREA AND SHIFT MORE TO CENTRAL GEORGIA FROM LATER MONDAY INTO TUESDAY...WITH POTENTIAL FLOODING CONCERNS CONTINUING. THUNDERSTORMS WILL BE POSSIBLE OVER CENTRAL AND PORTIONS OF NORTH GEORGIA MONDAY AND PORTIONS OF NORTH AND CENTRAL GEORGIA TUESDAY INTO WEDNESDAY. A PERIOD OF WINDY CONDITIONS CAN BE EXPECTED ON WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST WEATHER UPDATES.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:00 PM EST | Special Weather Statement | FFC | Schley, Stewart, Webster | 45 min |
| Feb 10, 9:38 PM EST | Special Weather Statement | FFC | Schley, Sumter | 37 min |
| Feb 11, 12:09 AM EST | River Flood Warning | FFC | Forsyth | 4 hr |
| Feb 11, 1:04 PM EST | Flood Watch | FFC | Baldwin, Barrow, Bibb, Bleckley, Butts, Carroll and 69 more | 36 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.